MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC4+CARTRIDGE; EC4+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC4+CARTRIDGE; EC4+ CARTRIDGE
Catalog Number 03P81-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 04/05/2016.Retain product was tested and functioning according to specification.Investigation: the device history record (dhr) for this lot was reviewed.The lot passed finished goods (fg) release criteria.Forty retained cartridges from the lot were tested using a whole blood (wb) and a low hct blood sample.The compliant was not reproduced.Testing met the acceptance criteria found in q04.01.003 rev.X, appendix 1 - product complaint level 2 and level 3 investigation procedure.Three hundred returned cartridges from the lot were tested using wb and low hct blood samples and i-stat level 1 control (l1).The complaint was not reproduced.Testing met the acceptance criteria found in q04.01.003 rev.X, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.Assessment: the complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.The samples were contrived for use in an internal apoc verification study.Patient results inside the ler zone pose a risk to patient safety.When values fall inside the ler zones, potential harm can occur to the patients if these results are utilized in medical decision-making.The ler established for the i-stat sodium assay is 18 mm up to 146 mm and 14 mm after that.
 
Event or Problem Description
On (b)(6) 2015, abbott point of care was contacted by a customer regarding i-stat ec4+ cartridges that yielded suspected discrepant hct results.The issue occured internally during verification.There was no patient testing performed.(b)(6).At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(6)).

Brand Name
I-STAT EC4+CARTRIDGE
Common Device Name
EC4+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6938668
Report Number2245578-2017-00535
Device Sequence Number19193448
Product Code JGS
UDI-Device Identifier10054749000095
UDI-Public10054749000095
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K912387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2016
Device Catalogue Number03P81-25
Device Lot NumberK15273
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1